# SDR CA120712008

- Difficulty date: June 8, 2012
- Submitted: September 14, 2015
- Operation: General aviation
- Make and model: Cessna U206A
- Engine: Cont IO520F
- Propeller: Mcauly D3A34C401
- System (JASC): 8550 · Reciprocating Engine Oil System
- Part: Pump
- Part number: 631714A7
- Condition: Contaminated
- Location: Engine Oil
- Stage of operation: CR
- How discovered: O
- Nature of condition: J
- Precautionary procedure: B, A

## Discrepancy

(CAN) PILOT FLYING IN CRUISE AND HEARD A LOUD BANG. ENGINE CONTINUED TO ROTATE FOR A SHORT PERIOD AND THEN SIEZED. UPON LANDING 2 LARGE HOLES WERE DISCOVERED IN THE CRANKCASE WHERE THE NR 3 & NR 4 CONNECTING RODS HAD COME THROUGH THE CRANKASE. UPON DISASSEMBLY IT WAS NOTED THAT ALL THE CONNECTING RODS WERE AFFECTED BY A LACK OF LUBRICATION.  THIS IS SUSPECTED TO HAVE OCURRED WHEN AN EXCESS AMOUNT OF CARBON WENT THROUGH THE OIL PRESSURE RELIEF VALVE IN THE OIL PUMP, THEREFORE CAUSING A LOW OIL PRESSURE/FLOW IN THE ENGINE BECAUSE THE VALVE COULD NOT SEAL DUE TO THE CARBON FRAGMENTS.
